Fixed Points of Pseudo-Contractive Holomorphic Mappings

  • Mark Elin
  • David ShoikhetEmail author
Part of the Springer INdAM Series book series (SINDAMS, volume 26)


We study conditions that ensure the existence of fixed points of pseudo-contractive mappings originally considered by Browder, Kato, Kirk and Morales. Specifically we consider holomorphic pseudo-contractions on the open unit ball of a complex Banach space which in general are not necessarily bounded. As a consequence, we obtain sufficient conditions for the existence and uniqueness of the common fixed point of a semigroup of holomorphic self-mappings and study its rate of convergence to this point.


Holomorphic maps Fixed point theory Contractive maps 

Mathematics Subject Classification

37C25 32A10 



The work was partially supported by the European Commission under the project STREVCOMS PIRSES-2013-612669. The publication was prepared with the support of the “RUDN University Program 5-100”. Both authors are grateful to the anonymous referee for the very fruitful remarks.


  1. 1.
    Aharonov, D., Elin, M., Reich, S., Shoikhet, D.: Parametric representations of semi-complete vector fields on the unit balls in \({\mathbb C}^n\) and in Hilbert space. Atti Accad. Naz. Lincei 10, 229–253 (1999)Google Scholar
  2. 2.
    Browder, F.E.: Nonlinear mappings of nonexpansive and accretive type in Banach spaces. Bull. Am. Math. Soc. 73, 875–882 (1967)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Budzyńska, M., Kuczumow, T., Reich, S.: The Denjoy-Wolff iteration property in complex Banach spaces. J. Nonlinear Convex Anal. 17, 1213–1221 (2016)MathSciNetzbMATHGoogle Scholar
  4. 4.
    Dineen, S.: The Schwartz Lemma. Clarendon, Oxford (1989)zbMATHGoogle Scholar
  5. 5.
    Earle, C.J., Hamilton, R.S.: A fixed point theorem for holomorphic mappings. In: Proceedings of Symposia in Pure Mathematics, vol. 16, pp. 61–65. American Mathematical Society, Providence, RI (1970)Google Scholar
  6. 6.
    Elin, M.: Extension operators via semigroups. J. Math. Anal. Appl. 377, 239–250 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Goebel, K., Reich, S.: Uniform convexity, hyperbolic geometry, and nonexpansive mappings. In: Monographs and Textbooks in Pure and Applied Mathematics, vol. 83. Marcel Dekker, New York (1984)Google Scholar
  8. 8.
    Graham, I., Kohr, G.: Univalent mappings associated with the Roper-Suffridge extension operator. J. Anal. Math. 81, 331–342 (2000)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Harris, L.A.: Schwarz-Pick systems of pseudometrics for domains in normed linear spaces. In: Advances in Holomorphy, pp. 345–406. North Holland, Amsterdam (1979)Google Scholar
  10. 10.
    Harris, L.A.: Fixed points of holomorphic mappings for domains in Banach spaces. Abstr. Appl. Anal. 5, 261–274 (2003)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Harris, L.A.: Fixed point theorems for infinite dimensional holomorphic functions. J. Korean Math. Soc. 41, 175–192 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Khatskevich, V., Reich, S., Shoikhet, D.: Complex dynamical systems on bounded symmetric domains. Electron. J. Differ. Equ. 19, 1–9 (1997)MathSciNetzbMATHGoogle Scholar
  13. 13.
    Kirk, W.A., Schöneberg, R.: Some results on pseudocontractive mappings. Pac. J. Math. 71, 89–100 (1977)CrossRefzbMATHGoogle Scholar
  14. 14.
    Krasnosel’skiï, M.A., Zabreïko, P.P.: Geometrical Methods of Nonlinear Analysis. Grundlehren der Mathematischen Wissenschaften, vol. 263. Springer, Berlin (1984)Google Scholar
  15. 15.
    Krasnosel’skiï, M.A., Vaïnikko, G.M., Zabreïko, P.P., Rutitskii, Ya.B., Stecenko, V.Ya.: Approximate Solution of Operator Equations. Wolters-Noordhoff, Groningen (1972)Google Scholar
  16. 16.
    Kuczumow, T., Reich, S., Shoikhet, D.: Fixed points of holomorphic mappings: a metric approach. In: Handbook of Metric Fixed Point Theory, pp. 437–515. Kluwer, Dordrecht (2001)Google Scholar
  17. 17.
    MacCluer, B.D.: Iterates of holomorphic self-maps of the unit ball in \(\mathbb {C}^n\). Michigan Math. J. 30, 97–106 (1983)Google Scholar
  18. 18.
    Morales, C.: Pseudo-contractive mappings and the Leray-Schauder boundary condition. Comment. Math. Univ. Carol. 4, 745–756 (1979)zbMATHGoogle Scholar
  19. 19.
    Morales, C.: Remarks on pseudo-contractive mappings. J. Math. Anal. Appl. 87, 158–164 (1982)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Pfaltzgraff, J.A., Suffridge, T.J.: An extension theorem and linear invariant families generated by starlike maps. Ann. Univ. Mariae Curie-Sk lodowska Sect. A 53, 193–207 (1999)MathSciNetzbMATHGoogle Scholar
  21. 21.
    Reich, S.: Minimal displacement of points under weakly inward pseudo-lipschitzian mappings. Atti Accad. Naz. Lincei 59, 40–44 (1975)MathSciNetzbMATHGoogle Scholar
  22. 22.
    Reich, S.: On the fixed point theorems obtained from existence theorems for differential equations. J. Math. Anal. Appl. 54, 26–36 (1976)MathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    Reich, S., Shoikhet, D.: Generation theory for semigroups of holomorphic mappings in Banach spaces. Abstr. Appl. Anal. 1, 1–44 (1996)MathSciNetCrossRefzbMATHGoogle Scholar
  24. 24.
    Reich, S., Shoikhet, D.: Semigroups and generators on convex domains with the hyperbolic metric. Atti Accad. Naz. Lincei 8, 231–250 (1997)MathSciNetzbMATHGoogle Scholar
  25. 25.
    Reich, S., Shoikhet, D.: The Denjoy-Wolff theorem. Ann. Univ. Mariae Curie-Sk lodowska Sect. A 51, 219–240 (1997)MathSciNetzbMATHGoogle Scholar
  26. 26.
    Reich, S., Shoikhet, D.: Averages of holomorphic mappings and holomorphic retractions on convex hyperbolic domains. Stud. Math. 130, 231–244 (1998)MathSciNetzbMATHGoogle Scholar
  27. 27.
    Reich, S., Shoikhet, D.: The Denjoy–Wolff theorem. Encyclopedia of Mathematics, Supplement 3, pp. 121–123. Kluwer, Dordrecht (2002)Google Scholar
  28. 28.
    Reich, S., Shoikhet, D.: Nonlinear Semigroups, Fixed Points, and the Geometry of Domains in Banach Spaces. Imperial College, London (2005)CrossRefzbMATHGoogle Scholar
  29. 29.
    Shapiro, J.H.: Composition Operators and Classical Function Theory. Springer, Berlin (1993)CrossRefzbMATHGoogle Scholar
  30. 30.
    Shoikhet, D.: Semigroups in Geometrical Function Theory. Kluwer, Dordrecht (2001)CrossRefzbMATHGoogle Scholar
  31. 31.
    Stachura, A.: Iterates of holomorphic self-maps of the unit ball in Hilbert space. Proc. Am. Math. Soc. 93, 88–90 (1985)MathSciNetCrossRefzbMATHGoogle Scholar
  32. 32.
    Trenogin, V.A.: Functional Analysis. Nauka, Moscow (1980)zbMATHGoogle Scholar
  33. 33.
    Vainberg, M.M., Trenogin, V.A.: Theory of Bifurcation of Solutions of Nonlinear Equations. Nauka, Moscow (1969)zbMATHGoogle Scholar

Copyright information

© Springer International Publishing AG, part of Springer Nature 2017

Authors and Affiliations

  1. 1.Department of MathematicsKarmielIsrael
  2. 2.Department of MathematicsHolonIsrael

Personalised recommendations